9 Tips for Managing Gastrointestinal Side Effects from RA
Many RA meds have one side effect in common: they can make your gastrointestinal system very unhappy. Acid reflux or GERD can make it feel as if there's a roiling vat of acid burning up your midregion. Then there's nausea, bloating, gas and constipation or diarrhea that can feel very similar to Irritable Bowel Syndrome (IBS). Speak to your doctor about your symptoms. If they seem to be side effects of your medications, most of the time, it's possible to find a way to manage them.
Acidophilus or probiotic
|1 / 10||Next|
Probiotics are a type of live microorganisms that can help to balance the natural bacteria in your gut. As they do, they may also balance the functioning of your bowels, addressing both constipation and diarrhea. In my experience, they can also work wonders in reducing acid. My naturopath recommended that I buy the good stuff from the health food store, keep it in the fridge and take one or two doses a day with meals. The only "side effect" can be loose stools if you're taking too much. If that happens, reduce the dose and you should be okay.